Alert archive / Missouri / Frost Advisories in 2020
Frost Advisory 4, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at May 8, 2020, 3:32 AM CDT for 29 counties in Missouri; 17 counties in Illinois. It took effect at May 9, 2020, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2020, 3:32 AM CDT (08:32 UTC)
- In effect from
- May 9, 2020, 2:00 AM CDT
- Expired
- May 9, 2020, 7:41 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
096 WWUS73 KLSX 080832 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 332 AM CDT Fri May 8 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-082100- /O.NEW.KLSX.FR.Y.0004.200509T0700Z-200509T1300Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO- Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO-Marion IL- Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 332 AM CDT Fri May 8 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central, east central, northeast and southeast Missouri and south central, southwest and west central Illinois. * WHEN...From 2 AM to 8 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Glass
3 follow-up statements
943 WWUS73 KLSX 082002 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 302 PM CDT Fri May 8 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-090815- /O.CON.KLSX.FR.Y.0004.200509T0700Z-200509T1300Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO- Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO-Marion IL- Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 302 PM CDT Fri May 8 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central, east central, northeast and southeast Missouri and south central, southwest and west central Illinois. * WHEN...From 2 AM to 8 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Britt
308 WWUS73 KLSX 090817 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 317 AM CDT Sat May 9 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091300- /O.CON.KLSX.FR.Y.0004.000000T0000Z-200509T1300Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO- Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO-Marion IL- Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 317 AM CDT Sat May 9 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, northeast and southeast Missouri and south central, southwest and west central Illinois. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Glass
315 WWUS73 KLSX 091241 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 741 AM CDT Sat May 9 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091345- /O.CAN.KLSX.FR.Y.0004.000000T0000Z-200509T1300Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO- Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO-Marion IL- Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 741 AM CDT Sat May 9 2020 ...FROST ADVISORY IS CANCELLED... Temperatures have warmed this morning thus frost is no longer an issue. $$ Deitsch
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at May 7, 11:04 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 7, 11:04 PM CDT, 4 hours 28 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1104 PM CDT Thu May 7 2020 .SHORT TERM... (Through Late Friday Night) Issued at 345 PM CDT Thu May 7 2020 Main concern in the short term is showers tonight and the potential for frost on Friday night/Saturday morning. Band of showers continue move eastward over western Missouri late this afternoon in the low level moisture convergence ahead of a upper low dropping southeastward out of the Northern Plains. These showers will becoming widespread across the CWA tonight as the ascent ahead of the upper low increases. The showers will end from northwest to southeast on Friday morning as the low begins to shear out and quickly exits into the Ohio Valley. An attendant cold front will move across Missouri and Illinois tonight with a tight pressure gradient behind it causing a breezy and cooler day on Friday. Temperatures will be about 10 degrees cooler tomorrow with winds gusting to 25 to 30 mph. Then the attention will turn to late Friday night and early Saturday as reasonable agreement between the NAM/GFS and HREF that a surface high will build into the region by 12Z on Saturday. With clear skies and light winds, there should be decent radiational cooling with which should lead to frost formation. Current thinking is that lows will be in the 32-37 range with the coolest temperatures over northern and eastern parts of the CWA as well as parts of the eastern Ozarks. Will likely need a frost advisory for the CWA for tomorrow night. Britt .LONG TERM... (Saturday through Next Thursday) Issued at 345 PM CDT Thu May 7 2020 Both the EPS and GEFS mean are showing a cold pattern remaining over the area through early next week as a upper trough will be over the northeast CONUS and ridge over the rockies. This will bring northwesterly flow across Missouri and Illinois until the pattern breaks down and quasi-zonal flow sets in. Until then, the operational and mean GFS/ECMWF is showing a shortwave trough and attendant cold front moving across the area on Saturday night and Sunday which will bring a chance of showers. Dry weather is expected on Monday before a southern stream trough brings another chance of showers and a few thunderstorms Tuesday into Wednesday. Forecast plumes from both the GEFS and EPS suggest that temperatures will remain 10-15 degrees below normal as 850mb temperatures will be around 0C with clouds and showers. Temperatures will begin to moderate by next Thursday as a warm front is forecast to move north of the area. Britt && .AVIATION... (For the 06z TAFs through 06z Friday Night) Issued at 1051 PM CDT Thu May 7 2020 Showers will continue to move through the taf sites late tonight ahead of an approaching upper level disturbance. The cloud ceiling will drop into the MVFR category in UIN, and the IFR category in COU and the St Louis metro area late tonight. A cold front will move southward through the taf sites late tonight. The surface winds will strengthen late tonight/early Friday morning after fropa, becoming strong and gusty from a north- northwest direction by late Friday morning as the surface pressure gradient tightens. The showers will shift southeast of the taf sites by late Friday morning with the cloud ceilings improving into the VFR category. The wind will become light Friday evening as a surface ridge moves southeastward into our area. SPECIFICS FOR KSTL: Showers will continue to move through STL late tonight ahead of an approaching upper level disturbance. The cloud ceiling will drop into the IFR category late tonight. A cold front will move southward through STL late tonight. The surface wind will strengthen Friday morning after fropa, becoming strong and gusty from a north-northwest direction by late Friday morning as the surface pressure gradient tightens. The showers will shift southeast of STL by late Friday morning with the cloud ceiling improving into the VFR category. The wind will become light Friday evening as a surface ridge moves southeastward into our area. GKS && .CLIMATE... Issued at 333 AM CDT Tue May 5 2020 Record lows for 5/9: STL 35 1996 COU 31 1906 UIN 31 1966 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 7, 2:46 PM CDT, 12 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 246 PM CDT Thu May 7 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-082000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 246 PM CDT Thu May 7 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms over the area on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Britt
Nearby
Frost Advisories in Missouri, 2020Frost Advisories in Illinois, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.